It’s been a long time since the last time I posted. Not that everything was roses, but it’s partially because I was feeling better!
I know ! It’s hard to believe that after dealing with so many problems for so long that I was able to actually feel good about myself. If only for a short while. So while I don’t like using this website to bitch about how crappy I feel , I’m coming back to it because there have been some new developments. Yes, I’ve had many more symptoms recently than I have had in the last 6-8 months but I’m hoping to keep this blog going after the symptoms begin to subside again <knocks on wood>
So at the beginning of the year my rheumy finally convinced me to go see a hematologist. Because of my Antiphospholipid Syndrome, I probably should have gone long ago but for some reason I put it off. But my rheumy had been on a mission to get me taken off Coumadin. According to her, she felt uncomfortable leaving someone my age on blood thinners for the rest of my life…. So instead of taking me off them outright I suggested (and she agreed) that I see a hematologist to get an opinion about my Bloooood!!
Here’s where it gets complicated. In order to check my blood for the problems that the Coumadin treats (in my case blood clots from Antiphospholipid Syndrome) I have to be taken OFF Coumadin. So for the month of January I was blood thinner free and on a nightly regimen of aspirin.
The month was stressful and painful. Fortunately I didn’t have another blood clot form while off the Coumadin but pain that I hadn’t had in months came back with a vengeance. Most people look at me strangely when I say that my veins hurt – but I don’t have any other way to describe it. I noticed a dramatic increase in the pain in the back of my calf and in my hip area (areas that I have had problems with before). While it’s hard to describe to someone who has never had a clot, it reminds me of a the pressure you feel when your leg has fallen asleep and you are trying to wake it up / that mixed with an intense pressure.
More to follow…